Alert archive / Washington / High Wind Watches in 2011
High Wind Watch 2, NWS Seattle, WA
NWS Seattle, WA issued this high wind watch at Feb 28, 2011, 3:35 AM PST. It took effect at Mar 2, 2011, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 3:35 AM PST (11:35 UTC)
- In effect from
- Mar 2, 2011, 12:00 AM PST
- Expired
- Mar 1, 2011, 2:36 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
889 WWUS76 KSEW 281135 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 335 AM PST MON FEB 28 2011 ...STRONG WINDS POSSIBLE AT THE COAST TUESDAY NIGHT AND WEDNESDAY... .A VIGOROUS FRONTAL SYSTEM WILL BRING POTENTIALLY STRONG AND DAMAGING WINDS TO THE COAST TUESDAY NIGHT AND WEDNESDAY. WAZ516-517-010030- /O.NEW.KSEW.HW.A.0002.110302T0200Z-110303T0200Z/ NORTH COAST-CENTRAL COAST- 335 AM PST MON FEB 28 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR THE NORTH AND CENTRAL COAST... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...HOQUIAM AND FORKS. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
645 WWUS76 KSEW 282332 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 332 PM PST MON FEB 28 2011 ...STRONG WINDS POSSIBLE AT THE COAST TUESDAY NIGHT AND WEDNESDAY... .A VIGOROUS FRONTAL SYSTEM WILL BRING POTENTIALLY STRONG AND DAMAGING WINDS TO THE COAST TUESDAY NIGHT AND WEDNESDAY. WAZ516-517-011200- /O.CON.KSEW.HW.A.0002.110302T0200Z-110303T0200Z/ NORTH COAST-CENTRAL COAST- 332 PM PST MON FEB 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR THE NORTH AND CENTRAL COAST... A HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...HOQUIAM AND FORKS. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WWW.WEATHER.GOV/SEATTLE
951 WWUS76 KSEW 010442 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 842 PM PST MON FEB 28 2011 ...DAMAGING WINDS ARE POSSIBLE ON THE WASHINGTON COAST LATE TUESDAY NIGHT THROUGH WEDNESDAY... .A VIGOROUS COLD FRONT...ASSOCIATED WITH A DEEP STORM SYSTEM MOVING NORTH THROUGH THE OFFSHORE WATERS...WILL BRING POTENTIALLY STRONG AND DAMAGING WINDS TO THE WASHINGTON COAST LATER TUESDAY NIGHT THROUGH WEDNESDAY. WAZ516-517-011245- /O.CON.KSEW.HW.A.0002.110302T0200Z-110303T0200Z/ NORTH COAST-CENTRAL COAST- 842 PM PST MON FEB 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR THE NORTH AND CENTRAL WASHINGTON COAST... A HIGH WIND WATCH FOR THE NORTH AND CENTRAL WASHINGTON COAST REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...HOQUIAM AND FORKS. * WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. THE STRONGEST WINDS WOULD LIKELY OCCUR ON THE BEACHES. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ ALBRECHT WWW.WEATHER.GOV/SEATTLE
366 WWUS76 KSEW 011218 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 418 AM PST TUE MAR 1 2011 ...DAMAGING WINDS ARE POSSIBLE ON THE WASHINGTON COAST LATE TONIGHT THROUGH WEDNESDAY... .A VIGOROUS COLD FRONT WILL BRING POTENTIALLY STRONG AND DAMAGING WINDS TO THE WASHINGTON COAST LATE TONIGHT THROUGH WEDNESDAY. WAZ516-517-020000- /O.EXT.KSEW.HW.A.0002.110302T0800Z-110303T0200Z/ NORTH COAST-CENTRAL COAST- 418 AM PST TUE MAR 1 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE NORTH AND CENTRAL COAST.... THE HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST IS NOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...HOQUIAM AND FORKS. * WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * TIMING...STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WWW.WEATHER.GOV/SEATTLE
547 WWUS76 KSEW 012236 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 PM PST TUE MAR 1 2011 ...STRONG WINDS ARE EXPECTED ON THE WASHINGTON COAST WEDNESDAY... .A STRONG FRONT AND DEEP LOW PRESSURE SYSTEM WILL BRING STRONG AND POTENTIALLY DAMAGING WINDS TO THE WASHINGTON COAST WEDNESDAY. A LOW PRESSURE CENTER WILL DEEPEN TO A 965 MB STORM...AND MOVE NORTH THROUGH THE NEAR OFFSHORE WATERS WEDNESDAY. WAZ516-517-020645- /O.UPG.KSEW.HW.A.0002.110302T0800Z-110303T0200Z/ /O.NEW.KSEW.HW.W.0004.110301T2236Z-110304T0600Z/ NORTH COAST-CENTRAL COAST- 236 PM PST TUE MAR 1 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THURSDAY FOR THE NORTH AND CENTRAL WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE NORTH AND CENTRAL COAST WHICH IS IN EFFECT UNTIL 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...HOQUIAM AND FORKS. * WINDS...SUSTAINED 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED DURING THE DAY WEDNESDAY. * TIMING...STRONGEST WINDS WILL LIKELY LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Feb 28, 3:20 AM PST, 15 minutes earlier.
Area forecast discussion, Feb 28, 3:20 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
320 AM PST MON FEB 28 2011
.SYNOPSIS...A COOL UPPER TROUGH WILL BRING RAIN OR SNOW SHOWERS TO
THE LOWLANDS AND SNOW SHOWERS TO THE MOUNTAINS TODAY AND TUESDAY. A
DEEP SURFACE LOW IS FORECAST TO MOVE NORTH THROUGH THE OFFSHORE
WATERS ON WEDNESDAY. THIS COULD BRING HIGH WIND TO THE COAST AND
POSSIBLY THE NORTH INTERIOR.
&&
.SHORT TERM...A COLD FRONT IS CURRENTLY MOVING ONSHORE...BRINGING
RAIN TO MOST AREAS. THE FRONT HAS HUNG UP OVER WESTERN WASHINGTON
EARLY THIS MORNING WITH THE UPPER FLOW FAIRLY PARALLEL TO THE FRONT.
THE FRONT SHOULD GRADUALLY PUSH INLAND LATER THIS MORNING/AFTERNOON
AS AN UPPER TROUGH MOVES OVER THE AREA AND FLOW ALOFT SWITCHES FROM
SOUTHWEST TO MORE WESTERLY.
TEMPERATURES ARE CURRENTLY JUST WARM ENOUGH FOR PRECIPITATION TO BE
IN THE FORM OF RAIN...OR A RAIN/SNOW MIX AT TIMES OVER THE LOWLANDS.
SLIGHTLY COOLER AIR WILL BE FILTERING INTO THE REGION THIS MORNING
AS THE COLD FRONT SLOWLY SAGS SOUTHEAST THROUGH THE AREA. EVEN
THOUGH THE LOW LEVEL FLOW WILL REMAIN ONSHORE...THIS COOLING COULD
BE JUST ENOUGH TO SWITCH THE RAIN TO ALL SNOW IN SOME SPOTS...
ESPECIALLY EARLY MORNING HOURS BEFORE THE SUN COMES UP AND WHILE
PRECIPITATION RATES ARE STILL FAIRLY HIGH WITH THE FRONT. WILL
MENTION LOCAL ACCUMULATIONS UP TO ONE INCH ON THE HILLS AND AWAY
FROM THE WATER THIS MORNING IN THE FORECAST. SATELLITE ALSO SHOWS A
BIG AREA OF OPEN CELL CUMULUS OFFSHORE WITH THE COLD UPPER TROUGH.
WOULD NOT BE SURPRISED TO GET A FEW THUNDERSTORMS AT THE COAST THIS
MORNING. LAST BUT NOT LEAST...THE FRONT IS BRINGING COPIOUS SNOW TO
THE MOUNTAINS AND A WINTER STORM WARNING CONTINUES TODAY.
A BROAD UPPER TROUGH WILL BE OVER THE AREA TONIGHT AND TUESDAY...
KEEPING THINGS COOL AND SOMEWHAT SHOWERY. ONCE AGAIN...IT WILL BE
JUST COLD ENOUGH TO BE FLIRTING WITH LOWLAND SNOW NIGHT AND MORNING
HOURS...ESPECIALLY OVER THE HIGHER HILLS AND AWAY FROM THE WATER.
MODELS NOW COMING INTO FAIR AGREEMENT SHOWING A VIGOROUS WARM
FRONT/COLD FRONT SYSTEM BRINGING RAIN AND WIND TO THE AREA TUESDAY
NIGHT/WEDNESDAY. WILL ISSUE A HIGH WIND WATCH FOR THE COAST TO COVER
THIS FOR THE TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON PERIOD.
SCHNEIDER
.LONG TERM...THURSDAY WILL BE COOL AND SHOWERY BEHIND THE WEDNESDAY
FRONTAL SYSTEM. ANOTHER VIGOROUS FRONTAL SYSTEM IS FORECAST TO
AFFECT THE AREA FRIDAY OR SATURDAY DEPENDING ON WHICH MODEL IS TO BE
BELIEVED. A SPLIT FLOW PATTERN IS FORECAST FOR SUNDAY SUGGESTING A
RELATIVE LULL IN THE ACTIVE WEATHER PATTERN. SCHNEIDER
&&
.HYDROLOGY...THE NEXT WEEK WILL FAIRLY STORMY BUT WITH LOW SNOW
LEVELS...GENERALLY BETWEEN 1000 AND 2000 FEET WHICH IS UNFAVORABLE
FOR FLOODING. A BRIEF WARM-UP WITH A PERIOD OF HEAVIER RAIN IS
EXPECTED WEDNESDAY AS A VIGOROUS FRONTAL SYSTEM MOVES THROUGH...BUT
THIS IS ONLY EXPECTED TO CAUSE MINOR RISES ON AREA RIVERS. FLOODING
IS NOT EXPECTED ON THE GREEN RIVER FOR THE NEXT 10 DAYS. SCHNEIDER
&&
.AVIATION...A COLD FRONT CONTINUES TO MOVE SLOWLY FROM NORTHWEST TO
SOUTHEAST ACROSS THE REGION THIS MORNING...WHILE STRONG SOUTHWEST
FLOW CONTINUES ALOFT ABOUT A DEEP UPPER LOW OVER HAIDA GWAII --
UNTIL RECENTLY KNOWN AS THE QUEEN CHARLOTTE ISLANDS. AT 2 AM THE
FRONT EXTENDED FROM AROUND STEVENS PASS ACROSS THE SOUTHWEST
INTERIOR OF WASHINGTON AND EXTREME NORTHWEST OREGON INTO THE
NORTHERN OREGON OFFSHORE WATERS. IT WILL MOVE SOUTH AND EAST OF THE
FORECAST AREA LATER THIS MORNING. THE AIR MASS WILL REMAIN MOIST AND
WEAKLY UNSTABLE TODAY AND TONIGHT...AS THE UPPER LOW DRIFTS SLOWLY
SOUTHWARD.
A MIX OF MVFR AND LOCAL IFR CEILINGS PREVAIL ACROSS THE FORECAST
AREA WITH MULTIPLE BKN TO OVC LAYERS BETWEEN 1000 AND 3000 FT. THERE
HAS BEEN MARGINAL IMPROVEMENT OVER THE NORTHWEST CORNER OF THE
FORECAST AREA...BUT SATELLITE IMAGERY SHOWS SIGNIFICANT ENHANCEMENT
OF CONVECTIVE BANDS NORTH OF THE SURFACE FRONT. RAIN REMAINS
WIDESPREAD ACROSS THE AREA. THE COLDER AIR MASS ARRIVING HAS
RESULTED IN PRECIPITATION LOCALLY MIXING WITH OR TURNING TO SNOW...
WITH THE SNOW LEVEL 500 TO 1000 FT. THESE CONDITIONS WILL CONTINUE
THIS MORNING AND MAYBE INTO EARLY AFTERNOON...WITH GRADUAL
IMPROVEMENT TO LOW END VFR CONDITIONS LIKELY LATE TODAY AND TONIGHT.
REGARDING THE WIND...WE CURRENTLY HAVE WEST WIND AROUND 40 KT AT
4000 FT...WITH SURFACE WINDS STILL GUSTING 20 TO 25 KT OVER MUCH OF
THE FORECAST AREA. THE WINDS BOTH SURFACE AND ALOFT WILL CONTINUE TO
GRADUALLY EASE THIS MORNING.
KSEA...SOUTH WIND 10-15 KT GUSTING 25 KT...EASING TO SOUTHWEST 8-12
KT THIS MORNING. RAIN SHOWERS WILL MIX WITH SNOW AT TIMES THIS
MORNING AT KSEA...BUT NO ACCUMULATION IS EXPECTED. THE TEMPERATURE
SHOULD REMAIN ABOVE FREEZING WITH A LOW AROUND 36 DEGREES. MCDONNAL
&&
.MARINE...A COLD FRONT EXTENDING FROM AROUND STEVENS PASS ACROSS THE
SOUTHWEST INTERIOR OF WASHINGTON AND THE NORTHWEST CORNER OF OREGON
INTO THE NORTHERN OREGON OFFSHORE WATERS EARLY THIS MORNING WILL
CONTINUE MOVING SLOWLY SOUTHEAST TODAY. SOUTHERLY FLOW ACROSS
WESTERN WASHINGTON WILL TURN WEAKLY OFFSHORE TONIGHT AND TUESDAY AS
A 988 MB LOW JUST NORTHWEST OF THE NORTH END OF VANCOUVER ISLAND
DRIFTS SOUTH AND GRADUALLY WEAKENS. THIS WILL BE A PERIOD OF
SOMEWHAT WEAKER WINDS ACROSS MUCH OF THE FORECAST AREA...HOWEVER
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR MOST MARINE ZONES
THROUGH TONIGHT...AND POSSIBLY INTO TUESDAY.
A VIGOROUS FRONTAL SYSTEM WILL AFFECT WESTERN WASHINGTON TUESDAY
NIGHT AND WEDNESDAY. MODELS STILL DISAGREE SOMEWHAT ON DETAILS
REGARDING THIS SYSTEM...BUT THE BEST GUESS AT THIS TIME IS THAT A
987 MB LOW WILL MOVE INTO THE WATERS WELL OFFSHORE NORTHERN
CALIFORNIA LATE TUESDAY...THEN TRACK NORTHEAST ACROSS THE WASHINGTON
OFFSHORE WATERS WEDNESDAY AS IT DEEPENS TO AROUND 976 MB. HIGH END
GALES LOOK INCREASINGLY LIKELY FOR THE COASTAL WATERS AND WEST
ENTRANCE STRAIT OF JUAN DE FUCA...AND WE HAVE DECIDED TO ISSUE A
GALE WATCH FOR THESE ZONES. THE FORECAST INDICATED GALES FOR THE
INLAND MARINE ZONES AS WELL...WITH THE EXCEPTION OF PUGET SOUND AND
HOOD CANAL...BUT WE WILL HOLD OFF ON THE GALE WATCH FOR THOSE ZONES
FOR NOW.
IN ADDITION...HAZARDOUS SEAS WILL DEVELOP WITH SOUTHWEST SWELLS
BUILDING TO 17-20 FT.
ANOTHER VIGOROUS PACIFIC FRONTAL SYSTEM MAY IMPACT THE REGION AROUND
FRIDAY. MCDONNAL
&&
.AVALANCHE...PREVIOUS DISCUSSION...A VERY STRONG FRONTAL SYSTEM
SHOULD GRADUALLY SHIFT OVER THE REGION FROM THE NORTHWEST LATER
SUNDAY THROUGH SUNDAY NIGHT. THIS SYSTEM IS EXPECTED TO CAUSE VERY
STRONG CREST LEVEL WINDS AND HEAVY SNOWFALL INTENSITIES LATER SUNDAY
ALONG WITH A MINOR WARMING TREND THROUGH SUNDAY EVENING. THE CURRENT
SNOWPACK STRUCTURE IS VERY WEAK DUE TO THE RECENT SIGNIFICANT
ACCUMULATIONS OF LOW DENSITY SNOW OVERLYING BURIED HOAR FROST OR
FACETED SNOW. NUMEROUS TRIGGERED AVALANCHE INCIDENTS AND CLOSE CALLS
HAVE OCCURRED ALREADY OVER THE PAST SEVERAL DAYS.
GIVEN THE CURRENT WEAK SNOWPACK STRUCTURE... AND THE ANTICIPATED
WEATHER... AN AVALANCHE WARNING IS NOW IN EFFECT FOR ALL THE
WASHINGTON CASCADES, THE OLYMPICS AND THE MT HOOD AREA. HIGH TO
EXTREME AVALANCHE DANGER IS EXPECTED BY LATER SUNDAY THROUGH SUNDAY
NIGHT. WE ARE RECOMMENDING THAT ALL AVALANCHE TERRAIN BE AVOIDED ON
SUNDAY. PLEASE VISIT WWW.NWAC.US FOR DETAILS. KRAMER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING CASCADES.
.AVALANCHE WARNING CASCADES AND OLYMPICS.
.WINTER WEATHER ADVISORY OLYMPICS.
.HIGH WIND WATCH NORTH AND CENTRAL COAST.
PZ...SMALL CRAFT ADVISORY ALL WATERS.
.GALE WATCH COASTAL WATERS AND WEST ENTRANCE STRAIT OF JUAN DE
FUCA TUESDAY NIGHT AND WEDNESDAY.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:23 PM PST | Small Craft Advisory | SEW | 33 hr | |
| Feb 28, 1:59 AM PST | Gale Warning | SEW | 61 min | |
| Feb 28, 1:59 AM PST | Small Craft Advisory | SEW | 13 hr | |
| Feb 28, 3:52 AM PST | Gale Watch | SEW | 47 hr | |
| Feb 28, 3:30 PM PST | Winter Weather Advisory | SEW | 36 hr |
Nearby
High Wind Watches in Washington, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.